Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
mfmluna

Should I go back on Diane-35 or wait it out?

Posted (edited)

My OB prescribed me Diane-35 last September 2018 up until February 2019 (6 months), and it really cleared my acne out after the first 4 months. My hormonal acne on my cheeks and forehead cleared so I only had the hyperpigmentation to worry about, which I can also cover with make-up since my skin's not bumpy anymore. So, I started getting small breakouts again after around 2 months of stopping but nothing to worry about much. YET. Now, I've been off Diane-35 for 4 months and I can feel my skin going back to how it was (painful pimples and comedones). When I went to my Dermatologist after going off the pill, she told me that I might break out in April but I didn't. It only started getting bad again in June. I was just wondering if this is still normal and I should just wait for my hormones to adapt to the changes (take note, i've been off the pill for 4 months now), or if it's okay for me to consider going back on the pill?

I am desperate. I became really anxious and depressed about my skin before, which really held me back from a lot of things. I really do not want that to happen. It may seem vain to some (like what my OB told me) but my skin has a big impact on my everyday life since my work involves working and communicating with a lot of people. I just need the confidence so bad. I literally do not go out AT ALL, even missing work sometimes when my acne used to be so bad. I just don't want that to happen again. Please help me. My acne problems only started when I turned 21 (2 years ago), I didn't really have serious problems about my skin before that.

Edited by mfmluna
Added tags

Share this post


Link to post
Share on other sites

Have you taken antibiotics (or used topical antibiotics on you face) in the last few years ? If so, which ones ?

You may have fungal acne now. Fungal acne is cased by taking antibiotics and some other meds....

Do you have one or more of the following - dandruff, a white tongue, toenail fungus, sinus problems, gut problems, flaking skin, red, itchy or painful rashes, unexplained tiredness or headaches or "brain fog" ?

Share this post


Link to post
Share on other sites

Hi! No, I haven't taken any antibiotics. I just put Benzoyl Peroxide Gel from my Dermatologist every night and use Acne Org Treatment (Benzoyl Peroxide, as well) every morning--Both do not work anymore for me sadly. I really don't know what to do. Should I stop using these topicals since they are no longer effective? 

Share this post


Link to post
Share on other sites

Mf

Do you have any of the symptoms in my last post ? ie,

Do you have one or more of the following - dandruff, a white tongue, toenail fungus, sinus problems, gut problems, flaking skin, red, itchy or painful rashes, unexplained tiredness or headaches or "brain fog" ?

PS. I do NOT think you are "vain"

Share this post


Link to post
Share on other sites

No, not really. None of the symptoms. It's just that the severity of my acne from before taking Diane-35 is coming back. :( After it already cleared. Not sure if I should wait it out or go back on Diane-35. 

Thanks for saying so! Appreciate it a lot.

Share this post


Link to post
Share on other sites

Hi mfmluna,

I used to take Dianette and it cleared my skin up also, but it's extremely strong and has anti-androgens in. As it's only suitable for short-term use (up to 2 years max I believe), I would absolutely look for a more long-term solution. I had success on a very weak pill (Mercilon) for many years but had to try a few to find one that kept my skin relatively clear (there's a list somewhere online of pill ingredients and which are acne-safe). Now that I no longer want to take the pill long-term I've managed to clear my diet up with high strength Omega 3 and anti-oxidant rich food instead.

Share this post


Link to post
Share on other sites

I've only used Diane-35 for 6 months and I completely stopped. Do you think it would be okay to restart taking Diane-35 if I take a few months break in between? So it's still short-term use.. Sorry, I've been really iffy about trying new pills since I already found that Diane-35 is effective. I'm super scared now since I don't want to go through that trial-and-error stage with a new pill. :( 

How long did you take Dianette and did you break out after stopping?

Thank you for this, by the way!

Share this post


Link to post
Share on other sites

Hi mfmluna,

I took it twice. Both times my acne cleared up, but I suffered badly from depression as a side effect (but didn't make the link for many years). The problem is that when you come off it acne will come back after about 3 months; especially as it's high in hormones, so your body will take some time to re-regulate itself afterwards. You can only take Diane-35 for 1-3 years max, so it's just like putting a short-term plaster on the problem! I would check out the research, as it seems a little dangerous from animal studies.

The first time I stopped Dianette I did very badly and it frightened me into going back on it. That was after 3 months. I actually didn't break out badly the third time I stopped Dianette, because I was expecting it and so adjusted my diet and skincare in preparation.

Stopping and starting pills has caused me the worst acne in the past (the adjustment period is awful) I've found that I can get and keep it under control off the pill through diet (adding in Omega 3 and tons of antioxidants) and gentle skincare. I also didn't have a breakout phase when I stopped my most recent pill (but did break out horrendously when I tried to go back on it a year or so ago). If you have hormonal acne too, then the fluctuations are the worst. I'd suggest reading research into some natural ways to balance hormones whilst going through the withdrawal phase... possibly evening primrose oil, maca powder, etc.

Share this post


Link to post
Share on other sites

Hi Foodforthought,

I was just wondering if it's still considered normal to break out if I stopped taking the pill in February 2019. And I'm only experiencing bad breakouts now. I am not sure if I should just wait it out and not consider going back on it. My OB only prescribes me Diane-35 :( That's why I'm not really sure what other pill I could try out.

How long did it take for you to see effects on your skin on your first time going on Dianette? How about the second time and the third? Did it differ everytime? Did it take longer for you to see improvements when you restarted? Really am considering going back on it but will take your advice in preparing for the withdrawal phase so I'd be ready when I go off of it again.

Share this post


Link to post
Share on other sites

Hi, there are a couple of other pills licensed for acne. One that seems to have good reviews online is Yaz. They can't prescribe you that?

Dianette was a long time ago now, I just remember having perfect skin and depression (so couldn't enjoy the perfect skin!). Most pills take 3 months for your hormones to stabilise and work, but Diane-35 might be fast as the anti-androgen effect is immediate.

If you have similar acne to mine (testosterone-based) I've just had amazing results from Finacea in the AM and Differin 0.1% (Vit A) in the PM. My skin is perfectly clear now. I have always been scared of topicals, but decided to research what Derms prescribe and found a flow chart of effectiveness online. As I wasn't keen on using Duac, I went for the above and it's been amazing. Might be useful for coming off Diane-35 next time? (Differin is used as a 'maintenance therapy' to keep clear once people come off other treatments in the research I read).

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×